MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404172
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced inflation issues with an inflatable penile prosthesis (ipp) leading to a replacement surgery being booked due to fluid loss being suspected.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this ams 700 underwent a thorough analysis.The cylinders were visually inspected, leak and pressure tested.Both cylinders presented buckling folds in the proximal end of the cylinder.Additionally, the cylinders had wear at a fold in the middle of the cylinder.Both cylinders passed the leakage and pressure tests.Based on the information available and analysis results, the reported clinical observation of fluid loss could not be confirmed.A conclusion code of no problem detected was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient experienced inflation issues with an inflatable penile prosthesis (ipp) leading to a replacement surgery.During the procedure, fluid loss was noted; however, its source was not detected.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this ams 700 underwent a thorough analysis.The cylinders were visually inspected, leak and pressure tested.Both cylinders presented buckling folds in the proximal end of the cylinder.Additionally, the cylinders had wear at a fold in the middle of the cylinder.Both cylinders passed the leakage and pressure tests.The reservoir was visually and microscopically examined not identifying any abnormalities.Leakage testing was performed, there were no leaks identified on the reservoir.Upon visual inspection of the pump, it was noted that the kink resistant tubing (krt) was worn to the filament; however, the component passed the leak test.Functional testing of the pump revealed that the component did not pass the activation tests 2 and 3.Based on the information available and analysis results, the reported clinical observation of inflation issues was confirmed.A conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17221380
Report Number2124215-2023-33557
Device Sequence Number20386924
Product Code FHW
UDI-Device Identifier00878953003269
UDI-Public00878953003269
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/19/2019
Device Model Number72404172
Device Catalogue Number72404172
Device Lot Number0187806004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer08/07/2023
08/31/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/28/2023
09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: 72404155/1000098137; BALLOON: 72404155/1000098137; BALLOON: 72404155/1000098137; PUMP: 72404209/1000111390; PUMP: 72404209/1000111390; PUMP: 72404209/1000111390
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale